Food and Drug Administration (US)
AUDIENCE: Pharmacy, Case Manager
ISSUE: Hospira announced a voluntary recall of ketorolac tromethamine injection, USP in the United States and Singapore due to potential particulate. The presence of particulate has been confirmed through a customer report of visible, floating particulate identified in glass fliptop vials. The particulate was identified as calcium-ketorolac crystals.
If particulates are not observed prior to administration, intramuscular (IM) or intravenous (IV) administration theoretically could result in localized inflammation, allergic reaction, granuloma formation or microembolic effects (IV only). Delay of therapy may occur due to particulates blocking the infusion of solution or due to observation of particulates at the point of care. Multiple lots are impacted by this recall. See the press release for affected lot numbers.
BACKGROUND: The lots were distributed from February 2013 to December 2014 in the United States and from January 2014 to July 2014 in Singapore. Hospira has not received reports of any adverse events associated with this issue for these lots to date. Hospira has initiated an investigation to determine the root cause and corrective and preventive actions.
RECOMMENDATION: Anyone with an existing inventory of the recalled lots should stop use and distribution, and quarantine the product immediately. This recall is being carried out to the medical facility/retail level. Customers who have further distributed the recalled product should notify any accounts or additional locations which may have received the recalled product and instruct them if they have redistributed the product to notify their accounts, locations or facilities to the medical facility/retail level. Hospira has notified its direct customers via a recall letter and is arranging for impacted product to be returned to Stericycle in the United States. For additional assistance, call Stericycle at 1-888-345-4680 between the hours of 8am to 5pm ET, Monday through Friday.
Leave a Reply
You must be logged in to post a comment.